Thrombosis and embolism during Diane-35 use: analysis of reports made to the Netherlands Pharmacovigilance Centre Lareb

Florence P A M van Hunsel, Agnes C Kant, Eugène P van Puijenbroek

    Research output: Contribution to journalArticleAcademicpeer-review

    Abstract

    After media attention on the possible risks of thromboembolic complications associated with the use of cyproterone/ethinylestradiol (Diane-35 and generics), the Netherlands Pharmacovigilance Centre Lareb received a large number of reports over a short period of time. We describe in detail the reports of serious undesirable effects, also taking into account the indication, time to onset and risk factors, identification of the complication, treatment and course. The reports Lareb received give an insight into the nature and impact of the occurrence of these adverse drug reactions in daily practice. It was mentioned that cyproterone/ethinylestradiol was often used as a contraceptive drug. Some reports mentioned the fact that thrombosis and embolism were not always recognised at an early stage by users.

    Translated title of the contributionThrombosis and embolism during Diane-35 use: analysis of reports made to the Netherlands Pharmacovigilance Centre Lareb
    Original languageDutch
    Article numberA6651
    JournalNederlands Tijdschrift voor Geneeskunde
    Volume158
    Publication statusPublished - 2014

    Cite this